The Food and Drug Administration recently issued a warning advising the public not to cook chicken in NyQuil.
The FDA said the alert comes amid a social media challenge. The challenge, the FDA said, “Can harm people — and even cause death.”
“Boiling a medication can make it much more concentrated and change its properties in other ways,” the FDA said. “Even if you don’t eat the chicken, inhaling the medication’s vapors while cooking could cause high levels of the drugs to enter your body. It could also hurt your lungs. Put simply: Someone could take a dangerously high amount of the cough and cold medicine without even realizing it.”
The FDA is encouraging parents to discuss the dangers of misusing drugs with children and how social media trends can lead to real, sometimes irreversible, damage.
Harvard researchers said there are risks with using too much acetaminophen, one of the active ingredients in NyQuil.
Researchers said, “If you take too much acetaminophen — all at once or over a period of several days — this toxic breakdown product can build up and cause damage to the liver.”
- Moving scam hits Montana family
- Roadhouse Diner up for big award
- Teen dies in crash near Laurel
- Two bears killed at cherry orchard
- Recent obituaries on KRTV
- O'Haire Motor Inn: retro roots
- Corn Maze & Pumpkin Patch opens